It is currently Thu Aug 24, 2017 1:34 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 12 posts ] 
Author Message
 Post subject: Abilify?
PostPosted: Thu Sep 01, 2011 4:34 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Tue Aug 09, 2011 5:05 pm
Posts: 147
My pscyh put me on abilify to help with the zoloft i am taking. I took it today and it made me feel very tired, however the sub doc says they prescribe it all the time to sub patients. Anyone take this stuff?


Top
 Profile  
 
 Post subject:
PostPosted: Thu Sep 01, 2011 9:47 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
I take it and have been on it for some time. For me it's used as a mood stabilizer and doesn't make me tired at all. I take it in the am. I'd suggest giving it a few days to see if any of the drowsiness might go away. The thing with Abilify and using with antidepressants is it works much faster than most meds - within a week or two. It's helped me SO much.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject:
PostPosted: Thu Sep 01, 2011 10:36 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Tue Aug 09, 2011 5:05 pm
Posts: 147
hey
thanks. i take zoloft 50, abilify 2mg and klonopin 1mg (1 and a half a day-1mg at night to sleep and .5 during the day usually)
when i took the abilify to day, i did not take the klonopin because of how slow my breathing felt and how drowsy it made me...it is a low dose and i am only on 2mg of subs too. i talked to the docs and they said to watch the symptoms. scary stuff! i think abilify worked right away though and stabilized my moods. you feel that in the beginning at all?


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Fri Sep 02, 2011 12:01 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 15, 2010 5:08 am
Posts: 1503
When you feel you don't have the ability. You need to ABILIFY!

I was on it once years ago. All of those anti-psychotics make people drowsy to a certain degree. It did make me drowsy, but not as much as some of the others.


Top
 Profile  
 
 Post subject:
PostPosted: Fri Sep 02, 2011 9:17 am 
Offline
Long Time Member
Long Time Member

Joined: Sun Mar 27, 2011 9:45 pm
Posts: 833
i was in "paradise" the first 3 months of taking abilify. and by taking some other med or something, i don't no? i stop'ed taking it
and went through it's terrible w/d's. it took me 4 month's to recover from depression akathisia . but not all was related to the abilify?


Top
 Profile  
 
 Post subject:
PostPosted: Fri Sep 02, 2011 9:27 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Apr 29, 2009 12:55 pm
Posts: 4933
Location: Leesburg, FL
I was on Abilify previously, went off it and back on it a while later (long story why) and I never had withdrawals from it of any kind. Just wanted to share my experience related to coming off Abilify.

_________________
-As I have grown older, I've learned that pleasing everyone is impossible, but pissing everyone off is a piece of cake.

-I'm only responsible for what I say, not for what you understand.


Top
 Profile  
 
 Post subject: On Abilify, too.
PostPosted: Fri Sep 02, 2011 11:23 am 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Sat Jul 23, 2011 9:55 am
Posts: 252
Location: Over the Rainbow

Yes, I am on Abilify, as well.
I am prescribed 10 mg, but told my psych doc that
I am only going to take 5 mg a day of it until I finish
what I have left (about a 90-day supply of 10 mg.)

(BTW, I am also on Celexa, Topamax, Klonopin, and Trazodone.)

Anyway, I have noticed a little bit of drowsiness, but-
like tearjerker said- nothing like the other antipsychotics
(or whatever you want to call them)- that I have previously
tried- specifically Zyprexa and Seroquel, and some of the older ones-
like the phenothiazines.

As far as withdrawal symptoms from it goes,
I will find this out after I go off of it.

-ex-

_________________
"-"


Top
 Profile  
 
 Post subject:
PostPosted: Fri Sep 02, 2011 1:58 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Tue Aug 09, 2011 5:05 pm
Posts: 147
Thanks everyone I quit taking it. Im going to resume it after i get off subs. Exorphin-are you on all that stuff now WITH subs???


Top
 Profile  
 
 Post subject: @ jenzo
PostPosted: Fri Sep 02, 2011 2:16 pm 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Sat Jul 23, 2011 9:55 am
Posts: 252
Location: Over the Rainbow
jenzo wrote:
<snip> Exorphin-are you on all that stuff now WITH subs???


Well, jenzo, I have Bi-polar Disorder-
so, to answer your probing question- yes, I do "take all that stuff now with subs."

FYI: My sub doctor only prescribes me the subs.
My psychiatrist prescribes me the rest of my meds.
Furthermore, both of my doctors also are in constant communication about
my on-going treatment with these medications.

BTW, I am doing just fine on these medications.
thank you very much.

-exorphin-

_________________
"-"


Top
 Profile  
 
   
 Post subject: Re: @ jenzo
PostPosted: Fri Sep 02, 2011 5:26 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Tue Aug 09, 2011 5:05 pm
Posts: 147
exorphin wrote:
jenzo wrote:
<snip> Exorphin-are you on all that stuff now WITH subs???


Well, jenzo, I have Bi-polar Disorder-
so, to answer your probing question- yes, I do "take all that stuff now with subs."

FYI: My sub doctor only prescribes me the subs.
My psychiatrist prescribes me the rest of my meds.
Furthermore, both of my doctors also are in constant communication about
my on-going treatment with these medications.

BTW, I am doing just fine on these medications.
thank you very much.

-exorphin-


That is great! My psych and doc are in communication too. I am not sure if you took that in the wrong way-but I was asking because I am prescribed to so much , I was worried about the CNS depression thing. I am on abilify, zoloft, klonopin and subs. I was worried about taking it all together, hence the topic thread.
im glad you are doing so fine on your meds!
please dont be so defensive-i wasn't meaning it in that way.
:) have a good day and thanks for the input!!


Top
 Profile  
 
 Post subject: defensiveness
PostPosted: Sat Sep 03, 2011 9:13 am 
Offline
6 Months or More
6 Months or More
User avatar

Joined: Sat Jul 23, 2011 9:55 am
Posts: 252
Location: Over the Rainbow
Quote:
<snip>
im glad you are doing so fine on your meds!
please dont be so defensive-i wasn't meaning it in that way.
:) have a good day and thanks for the input!!



Well, yes, I can see- now- how I was being so defensive...
That is just another one of my "character defects" that I will admit
that I need to work on.

I just have a lot of things going on in my life right now.
I didn't mean to offend anyone.

-ex-


_________________
"-"


Top
 Profile  
 
 Post subject:
PostPosted: Sat Sep 03, 2011 4:01 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Tue Aug 09, 2011 5:05 pm
Posts: 147
Its okay-I am struggling w some depression tapering. I dont know if I should just increase my zoloft again and go from there. i don't like abilify because i feel too tired afterwards.
thanks for the input!!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 12 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group